MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL EU 4.5X22MM STENT 12 MM DW TIP; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL EU 4.5X22MM STENT 12 MM DW TIP; INTRACRANIAL NEUROVASCULAR STENT
Model Number 641CF3575
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).(b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2020-00236.
 
Event or Problem Description
As reported by the field, during an anterior communicating aneurysm embolization, a 4.5x22mm enterprise delivery system (enc452212, 11140855) was stuck in a 150/5cm prowler select plus microcatheter 606s255x, 30306198).It was reported that the stent couldn't be pushed or withdrawn in the microcatheter after a no specified coil arrived at the target position through the same microcatheter (mc).Then the physician withdrew the stent and microcatheter together outside of the patient.The physician changed to another new microcatheter and stent with same product code to complete the procedure.There was no patient injury report.The target cerebral position was lost.The target position is an a2 blood vessel.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(6).Updated sections on this report: d10, g7, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during an anterior communicating aneurysm embolization, a 4.5x22mm enterprise delivery system (enc452212, 11140855) was stuck in a 150/5cm prowler select plus microcatheter 606s255x, 30306198).It was reported that the stent couldn't be pushed or withdrawn in the microcatheter, after a no specified coil arrived in target position through the same microcatheter (mc).Then the physician withdrew the stent and microcatheter together outside of the patient.The physician changed to another new microcatheter and stent with same product code to complete the procedure.There was no patient injury report.The target cerebral position was lost.The target position is an a2 blood vessel.One non-sterile unit eu 4.5x22mm stent 12 mm dw tip was received inside of a pouch.The received device was visually inspected, no damages were observed on it, the device was in good conditions.The prowler select concomitant microcatheter received was flushed using a lab sample syringe.After that, the unit eu 4.5x22mm stent 12 mm dw tip was introduced into the received mc and it advance, no resistance/friction was felt.Some residues of dry blood could be noted on the stent.Lake region medical did review the device history records relative to the manufacturing, inspecting and packaging of the lot 11140855.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The complaint reported by the customer ¿delivery wire - impeded in microcatheter with loss of cerebral target position¿ was not able to be confirmed.The device could pass through the microcatheter without difficulty.Procedural factors and handling process may contribute to the failure as reported.Neither the device history record review nor the product analysis suggests that the reported failure could be related to the manufacturing process of the unit.Delivery wire impeded in the microcatheter is a known potential issues associated with the use of the device.The ifu contains instructions and cautions regarding proper placement of the device, including introduction and positioning.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
EU 4.5X22MM STENT 12 MM DW TIP
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10134460
Report Number3008114965-2020-00235
Device Sequence Number19629195
Product Code NJE
UDI-Device Identifier10878528009495
UDI-Public10878528009495
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2021
Device Model Number641CF3575
Device Catalogue NumberENC452212
Device Lot Number11140855
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Initial Date Received by Manufacturer 05/23/2020
Supplement Date Received by Manufacturer06/11/2020
Initial Report FDA Received Date06/09/2020
Supplement Report FDA Received Date06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT PLUS 150/5CM